MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1136/bcr-2014-207215

Медицинская библиотека · BMJ case reports · 2015

Medication-induced acute dystonic reaction: the challenge of diagnosing movement disorders in the intensive care unit.

Digby Geneviève, Jalini Shirin, Taylor Sean

Клинический случайСтатьяПеревод в очереди

Аннотация

A 62-year-old man presented with left middle cerebral artery stroke. 1 h postadministration of tissue plasminogen activator, he received a total of 4 mg of haloperidol for combativeness. He developed partial complex status epilepticus, requiring benzodiazepines, phenytoin, propofol and intubation. 5 h later, he developed recurrent stereotyped tonic movements involving arching of the back, extension of the arms and contraction of opposing muscle groups. Repeat CT scan of the head showed evolving insular infarct. Differential diagnoses for these movements included tonic/clonic seizures, extensor (decerebrate) posturing from haemorrhagic conversion, neuroleptic malignant syndrome, or dystonic reaction. Given the lack of response to antiseizure medications, the recent administration of haloperidol, and the prompt resolution of movements following diphenhydramine administration, an acute dystonic reaction was considered. This atypical case of a critically ill patient with stroke highlights the fact that these patients may have multiple abnormal movements requiring careful analysis to guide diagnosis-specific management.

Для цитирования: Digby Geneviève, Jalini Shirin, Taylor Sean. Medication-induced acute dystonic reaction: the challenge of diagnosing movement disorders in the intensive care unit.. BMJ case reports. 2015. DOI: 10.1136/bcr-2014-207215.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.